Two more American women have died after taking the abortion pill RU- 486, the Food and Drug Administration has announced. It issued an alert warning patients and doctors to follow instructions for using the drug carefully and to report warning signs such as nausea, vomiting, diarrhoea or abdominal pain. The New York manufacturer of the drug, Danco Laboratories, said it was deeply saddened by the deaths and was investigating.
Abortion provider Planned Parenthood has begun telling women to take the drug orally, as recommended by the FDA, instead of vaginally, a common off-label use in the US. It emphasised that only a tiny fraction of American women taking the drug had died. Four of these women, including the latest two, received the abortion pill at clinics affiliated with Planned Parenthood.
- How long can you put off seeing the doctor because of lockdowns? - December 3, 2021
- House of Lords debates assisted suicide—again - October 28, 2021
- Spanish government tries to restrict conscientious objection - October 28, 2021